MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR PROCEDURE KIT P/N: 74109 REV: 16 A ; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR PROCEDURE KIT P/N: 74109 REV: 16 A ; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number P/N 74109 REV: 16A
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A (b)(6) male underwent triple coronary artery bypass.The pt's chest was open, the cardioplegic solution was applied to stop the heart, the cross-clamp was applied, and the pt was attached to the cardiovascular tubing on the heart-lung machine, when a low level pump alarm alerted the perfusionist that blood was below the pre-set level of 300 mls in the reservoir.A leak at the outlet port on the oxygenator was identified, and the outlet port was identified as being completely broken off, and the now shortened outlet port was too short to be able to re-connect tubing to it.Attempts were made to initially seal the crack, but did not work.The surgeon hand massaged the heart while the perfusionist exchanged out the broken terumo fx 25 oxygenator with a new one.An emergent blood transfusion of 4 units prbc's and 1 unit platelets was quickly administered through a central line while the oxygenator was being replaced.The heart-lung machine was analyzed by the vendor for livanova, and deemed to be working fine several days later.A complaint was filed with terumo, the mfr of the cardiovascular procedure kit, and put on notice regarding lot # wc 26, and the fx 25 oxygenator (serial number (b)(4)); 6 kits with this lot numbers were sequestered.The defective fx 25 oxygenator, sn (b)(4) will be returned to the mfr on (b)(6) 2018.Fx 25 oxygenator located in kit.

Brand Name
CARDIOVASCULAR PROCEDURE KIT P/N: 74109 REV: 16 A
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO
ashland MI 01721
MDR Report Key7605226
Report NumberMW5077875
Device Sequence Number1512388
Product Code DTZ
UDI-Device Identifier00699753482616
UDI-Public0100699753482616
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberP/N 74109 REV: 16A
Device Catalogue Number(17) 190930 (10) WC26
Device Lot NumberWC 26
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight97